CASE SERIES: ANTITUBERCULAR THERAPY-INDUCED HEPATITIS

  • SIRISHA G Department of Pharmacology, Kamineni Academy of Medical Sciences and Research Centre, Hyderabad, Telangana, India.

Abstract

Drug-induced liver injury (DILI) accounts for 20–40% of cases of fulminant hepatic failure. Antitubercular therapy (ATT) may cause hepatotoxicity which can range from transient asymptomatic rise in liver enzymes to acute liver failure. The drugs in ATT responsible for hepatotoxicity include isoniazid, rifampicin, and pyrazinamide. Case series was done to present three different cases of ATT-induced hepatotoxicity which came to the Clinical Pharmacology and Therapeutics Department in NIMS for management.

Keywords: Hepatotoxicity, Liver enzymes, Management

References

1. Ramappa V, Aithal GP. Hepatotoxicity related to anti-tuberculosis drugs: Mechanisms and management. J Clin Exp Hepatol 2013;3:37-49.
2. Devarbhavi H. Antituberculous drug-induced liver injury: Current perspective. Trop Gastroenterol 2011;32:167-74.
3. Natrajan S, Subramaniam P. Evaluation of drug induced liver injury due to anti-tuberculous drugs in directly observed daily therapy. Eur Respir J 2016;48:PA2670.
4. Sharma SK, Mohan A. Antituberculosis treatment-induced hepatotoxicity: From bench to bedside. In: Medicine Update. Mumbai: The Association of Physicians of India; 2005.
Statistics
95 Views | 143 Downloads
Citatons
How to Cite
G, S. “CASE SERIES: ANTITUBERCULAR THERAPY-INDUCED HEPATITIS”. Asian Journal of Pharmaceutical and Clinical Research, Vol. 13, no. 7, Apr. 2020, pp. 3-4, doi:10.22159/ajpcr.2020.v13i7.37525.
Section
Case Study(s)